New Jersey, 2015Damaging Wind in New Jersey, June 21, 2015
June 21, 2015 · NWS OKX · 1 event in 1 county or zone
A passing cold front triggered an isolated severe thunderstorm over eastern Passaic County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing cold front triggered an isolated severe thunderstorm over eastern Passaic County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 21, 2:59 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 21, 2:59 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT SUN JUN 21 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THIS EVENING. WEAK HIGH PRESSURE
BUILDS IN LATE TONIGHT AND MONDAY. THE REGION IS IN THE WARM
SECTOR TUESDAY. A COLD FRONT SWEEPS THROUGH THE REGION TUESDAY
EVENING. WEAK HIGH PRESSURE BUILDS IN BEHIND IT THROUGH MID
WEEK...BUT SHIFTS OFFSHORE LATE IN THE WEEK AS ANOTHER LOW
PRESSURE AREA APPROACHES. YET ANOTHER LOW PRESSURE APPROACHES FOR
LATE NEXT WEEKEND AS WELL.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT AND UPPER TROUGH WILL PASS THROUGH THE REGION THIS
EVENING. SOME SHOWERS AND THUNDERSTORMS MOVING THROUGH EASTERN PA
WILL APPROACH THE REGION THIS EVENING. INSTABILITY WILL BECOME
MORE MARGINAL WITH THE LOSS OF HEATING...HOWEVER...THERE WILL
STILL BE A CHANCE OF ISOLATED THUNDER AS THE COLD FRONT MOVES
THROUGH. WILL CONTINUE TO CARRY CHANCE OR SLIGHT CHANCE POPS. ANY
PRECIPITATION WILL BE EAST OF THE REGION BY MIDNIGHT. DRIER
WEATHER WILL MOVE BACK IN BEHIND THE FRONT FOR THE SECOND HALF OF
THE NIGHT.
USED A MAV/MET BLEND FOR OVERNIGHT LOWS. EXPECT TEMPERATURES TO
DROP INTO THE 60S.
A HIGH RISK OF RIP CURRENTS CONTINUES FOR THE OCEAN BEACHES OF
SOUTHEASTERN SUFFOLK COUNTY THIS EVENING WITH A MODERATE RISK OF
RIP CURRENTS AT THE OCEAN BEACHES OF NEW YORK CITY THROUGH
SOUTHWESTERN SUFFOLK COUNTY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
WEAK RIDGING AND NEARLY ZONAL FLOW DEVELOPS MONDAY AND MONDAY
NIGHT. EXPECTING DRY AND WARM WEATHER AS A WESTERLY FLOW ALLOWS
TEMPERATURES TO CLIMB INTO THE 80S TO NEAR 90. TEMPERATURES WERE A
BLEND OF MAV/MET GUIDANCE WHICH WAS IN GOOD AGREEMENT.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
RIGHT FRONT OF QUAD OF UPPER LEVEL JET MOVES IN
TUESDAY AND A NEARLY ZONAL JET STAYS OVERHEAD THE REGION THROUGH
MIDWEEK. MORE OF A SHORTWAVE TROUGH AND ASSOCIATED JET STREAK
INCREASE LATE IN THE WEEK...WHEN IT STAYS MORE AMPLIFIED
THEREAFTER WITH A MORE SOUTHWEST FLOW.
CHARACTERISTIC SUMMER AIRMASS TUESDAY WITH REGION BEING IN THE
WARM SECTOR. HOT AND HUMID CONDITIONS CONVEYED BY UPPER 60S
DEWPOINTS AND TEMPERATURES IN THE UPPER 80S TO LOWER 90S. HEAT
INDICES NEAR NYC AND URBAN SECTIONS OF NORTHEAST NJ A FEW DEGREES
HIGHER THAN THE TEMPERATURES. THIS WILL BE ESTABLISHED FROM THE
SOUTHWEST FLOW INCREASING THROUGH THE DAY...MORE OF A MARITIME
INFLUENCE FARTHER EAST SO TEMPERATURES WILL BE LIKEWISE COOLER.
THE APPROACHING COLD FRONT WILL BE ASSOCIATED WITH A PARENT LOW
SLIGHTLY WEAKENING WITH TIME. THUS...A LITTLE UNCERTAIN ON HOW
ORGANIZED CONVECTION BECOMES...SO LEFT WITH HIGH END CHANCE SINCE
SOME AREAS ESPECIALLY FARTHER EAST MAY STAY MAINLY DRY WITH MOST
CONVECTION OCCURRING CLOSER TO THE GREATEST
INSTABILITY...PRIMARILY OVER THE INTERIOR SECTIONS OF THE REGION
AND NEAR NYC...WHERE A FEW THOUSAND J/KG OF CAPE IS SHOWN BY
FORECAST MODELS. BULK SHEAR 0-6 KM FROM MODELS SHOW 40-50KT FOR
SOME PLACES...SO THE COMBINATION OF SHEAR AND CAPE WILL RESULT IN
THUNDERSTORMS BEING CAPABLE OF PRODUCING GUSTY WINDS...POSSIBLY
MEETING SEVERE THRESHOLDS.
THE CONVECTION DISSIPATES TUESDAY NIGHT WITH WEAK HIGH PRESSURE
BUILDING IN FROM THE NORTH AND WEST BEHIND THE COLD FRONT. AFTER A
VERY WARM BUT DRIER DAY WEDNESDAY WITH TEMPERATURES A FEW DEGREES
ABOVE NORMAL...THE AIRMASS WILL TRANSITION TO MORE OF A RELATIVELY
COOLER MARITIME AIRMASS. THE TEMPERATURES ARE FORECAST TO BE NEAR
NORMAL VALUES WITH A SLOW RISING TREND TO DEWPOINTS. THE DRY
WEATHER WEDNESDAY AND WEDNESDAY NIGHT WILL TRANSITION TO MORE
CHANCES FOR SHOWERS LATE IN THE WEEK INTO NEXT WEEKEND IN RESPONSE
TO WAVES OF LOW PRESSURE APPROACHING. IT WILL NOT BE RAINING THE
WHOLE TIME FROM LATE WEEK INTO NEXT WEEKEND BUT JUST AT TIMES. THE
MODELS ARE SHOWING MORE OF A LULL FRIDAY NIGHT AND SATURDAY WITH
HIGH PRESSURE PUSHING MORE INTO THE REGION FROM THE NORTHEAST.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
LOW PRESSURE TRACKS NE OF THE TERMINALS THIS AFTERNOON. A COLD
FRONT APPROACHES LATE TODAY AND PASSES TO THE EAST TONIGHT.
SHRA AND POSS TSRA ACTIVITY ACROSS NE PA AND UPSTATE NY SHOULD MOVE
OVER KSWF 20Z-22Z AND THEN CITY TERMINALS AROUND 21Z-22Z.
CONFIDENCE IN THUNDER IS LOW...BUT HAVE MENTIONED -TSRA IN A TEMPO
GROUP. CATEGORIES COULD BRIEFLY LOWER TO MVFR IN THIS ACTIVITY.
OTHERWISE...VFR THROUGH THE TAF PERIOD.
WNW-NW WINDS 10-15 KT WITH GUSTS 20-25 KT THIS AFTERNOON AND
EARLY EVENING. STRONGEST WINDS SHOULD BE CONFINED TO THE NY METRO
TERMINALS. WNW-NW WINDS LIGHTEN OVERNIGHT BEFORE INCREASING TO
8-12 KT MONDAY MORNING.
.OUTLOOK FOR 18Z MON THROUGH FRI...
.MON AFTERNOON...VFR.
.TUE...MVFR OR LOWER CONDITIONS POSSIBLE IN ANY SHOWERS/TSTMS.
.WED...VFR.
.THU-FRI...MVFR OR LOWER CONDITIONS POSSIBLE IN ANY SHOWERS/TSTMS.
&&
.MARINE...
MARGINAL SMALL CRAFT WINDS AND SEAS ON THE OCEAN THIS AFTERNOON.
WILL KEEP THE SCA TIL 00Z. WINDS AND SEAS SUBSIDE AFTER 00Z WITH
SUB- SCA CONDITIONS THROUGH MONDAY NIGHT AS WEAK RIDGING BUILDS
OVER THE WATERS.
SCA CONDITIONS TUESDAY ON THE OCEAN AHEAD OF THE COLD FRONT. SEAS
AND WINDS LOWER TUESDAY NIGHT. CONDITIONS STAY BELOW SCA
THEREAFTER WITH A WEAK PRESSURE GRADIENT IN PLACE. NEXT CHANCE FOR
SCA WILL BE FRIDAY AND FRIDAY NIGHT AHEAD OF THE NEXT LOW
PRESSURE.
&&
.HYDROLOGY...
A FEW SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.
SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING A QUICK QUARTER OF
AN INCH OF RAIN. NO FLOODING IS ANTICIPATED.
DRY WEATHER RETURNS AROUND MIDNIGHT AND CONTINUES INTO MONDAY
NIGHT.
LOCALLY HEAVY RAIN POSSIBLE TUESDAY ASSOCIATED WITH ANY STRONG TO
POSSIBLY SEVERE THUNDERSTORM WITH URBAN POOR DRAINAGE FLOODING
POSSIBLE. OTHERWISE...NO SIGNIFICANT WIDESPREAD RAIN EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...BC/JM
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...JM
AVIATION...DS
MARINE...BC/JM
HYDROLOGY...BC/JMHazardous weather outlook, Jun 21, 5:25 AM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
625 AM EDT SUN JUN 21 2015
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>080-176>179-221000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
625 AM EDT SUN JUN 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ081-221000-
SOUTHEASTERN SUFFOLK-
625 AM EDT SUN JUN 21 2015
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-221000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
625 AM EDT SUN JUN 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jun 21, 3:58 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
458 PM EDT SUN JUN 21 2015
NJZ002-004-103-NYZ067>069-212130-
EASTERN PASSAIC-WESTERN PASSAIC-WESTERN
BERGEN-ORANGE-ROCKLAND-PUTNAM-
458 PM EDT SUN JUN 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PASSAIC...NORTHWESTERN
BERGEN...ROCKLAND...WESTERN PUTNAM...AND ORANGE COUNTIES...
AT 455 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR KERHONKSON TO ANDOVER...AND MOVING SOUTHEAST AT
40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAYNE...NEWBURGH...MIDDLETOWN...WEST MILFORD...RINGWOOD...POMPTON
LAKES...SUFFERN...PORT JERVIS...MONROE...WALDEN...WARWICK...GOSHEN...
SLOATSBURG...COLD SPRING...WEST POINT...NEW WINDSOR...BLOOMINGDALE...
CHESTER...MONTGOMERY AND GREENWOOD LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED MINOR FLOODING IN POOR DRAINAGE AREAS.
LAT...LON 4150 7448 4163 7426 4158 7413 4161 7413
4158 7405 4159 7395 4153 7400 4144 7398
4149 7393 4149 7385 4090 7427 4100 7430
4102 7443 4105 7445 4104 7450 4109 7450
4120 7437 4136 7469 4149 7476
TIME...MOT...LOC 2055Z 291DEG 34KT 4171 7426 4098 7475
JMSpecial weather statement, Jun 21, 4:36 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT SUN JUN 21 2015
NJZ002-004-103-104-NYZ067>073-176-212215-
EASTERN BERGEN-EASTERN PASSAIC-WESTERN PASSAIC-EASTERN BERGEN-WESTERN
BERGEN-BRONX-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-NORTHERN
QUEENS-ORANGE-ROCKLAND-PUTNAM-NEW YORK (MANHATTAN)-SOUTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
536 PM EDT SUN JUN 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN FAIRFIELD...
PASSAIC...BERGEN...NORTHERN ESSEX...ROCKLAND...QUEENS...
WESTCHESTER...NEW YORK...EASTERN ORANGE...BRONX AND PUTNAM
COUNTIES...
AT 534 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MARLBORO TO NEAR PATERSON...AND MOVING EAST AT 35
MPH. THE SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE REST
OF THE LOWER HUDSON VALLEY AND THROUGH NEW YORK CITY BEFORE 615 PM.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
YONKERS...PATERSON...NEW ROCHELLE...PASSAIC...WHITE PLAINS...WAYNE...
HACKENSACK...NEWBURGH...MIDDLETOWN...BERGENFIELD...PARAMUS...WEST
MILFORD...OSSINING...RIDGEWOOD...PEEKSKILL...BEACON...RAMSEY...
RINGWOOD...HAVERSTRAW AND TARRYTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4158 7413 4161 7413 4159 7395 4144 7398
4149 7393 4152 7353 4110 7373 4094 7371
4094 7372 4084 7379 4087 7382 4086 7382
4079 7378 4088 7426 4100 7430 4105 7446
4120 7437 4122 7441 4163 7426
TIME...MOT...LOC 2134Z 273DEG 29KT 4158 7399 4090 7420
JMThunderstorm Wind, Passaic
- When
- June 21, 4:42 PM EST
- Where
- Passaic County, 0.57 mi E of Prospect Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.949, -74.159
Trees were reported down along Diamond Bridge Avenue in Hawthorne.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 21, 20151 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 21, 2015$990,000 · 1.5 in hail · 20 events
- Flash Flooding and Flooding in Texas, June 21 to 22, 2015$671,000 · 12 events
- Hail and Damaging Winds in South Dakota, June 21 to 22, 20151 injured · 2.75 in hail · 42 events
- Flash Flooding and Heavy Rain in Oklahoma, June 21, 2015$80,000 · 5 events
- Damaging Winds and Lightning Strike in Florida, June 21, 2015$70,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Virginia, June 21, 2015$45,000 · 1 in hail · 15 events
- Tornado and Hail in Montana, June 21, 2015EF0 · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2015EF0 · 12 events
- Hail in Kansas, June 21, 20152 in hail · 10 events
- Hail and Damaging Winds in Kentucky, June 21, 20151 in hail · 10 events
- Damaging Wind in North Carolina, June 21, 2015$15,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590332.